Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

Request Permissions   Purchase Content 
 
 

 

Fibers of partial totalizations of a pointed cosimplicial space


Authors: Akhil Mathew and Vesna Stojanoska
Journal: Proc. Amer. Math. Soc. 144 (2016), 445-458
MSC (2010): Primary 55U35, 55U40
DOI: https://doi.org/10.1090/proc/12699
Published electronically: June 5, 2015
MathSciNet review: 3415610
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ X^\bullet $ be a cosimplicial object in a pointed $ \infty $-category. We show that the fiber of $ \textup {Tot}_m(X^\bullet ) \to \textup {Tot}_n(X^\bullet )$ depends only on the pointed cosimplicial object $ \Omega ^k X^\bullet $ and is in particular a $ k$-fold loop object, where $ k = 2n - m+2$. The approach is explicit obstruction theory with quasicategories. We also discuss generalizations to other types of homotopy limits and colimits.


References [Enhancements On Off] (What's this?)

  • [1] Gregory Z. Arone, William G. Dwyer, and Kathryn Lesh, Loop structures in Taylor towers, Algebr. Geom. Topol. 8 (2008), no. 1, 173-210. MR 2377281 (2008m:55025), https://doi.org/10.2140/agt.2008.8.173
  • [2] Julia E. Bergner, A model category structure on the category of simplicial categories, Trans. Amer. Math. Soc. 359 (2007), no. 5, 2043-2058. MR 2276611 (2007i:18014), https://doi.org/10.1090/S0002-9947-06-03987-0
  • [3] Anders Björner, Michelle L. Wachs, and Volkmar Welker, Poset fiber theorems, Trans. Amer. Math. Soc. 357 (2005), no. 5, 1877-1899. MR 2115080 (2006a:05172), https://doi.org/10.1090/S0002-9947-04-03496-8
  • [4] A. K. Bousfield and D. M. Kan, Homotopy limits, completions and localizations, Lecture Notes in Mathematics, Vol. 304, Springer-Verlag, Berlin-New York, 1972. MR 0365573 (51 #1825)
  • [5] George Cooke, Replacing homotopy actions by topological actions, Trans. Amer. Math. Soc. 237 (1978), 391-406. MR 0461544 (57 #1529)
  • [6] Daniel Dugger, A primer on homotopy colimits, Preprint available at http://math.uoregon.edu/~ddugger/hocolim.pdf.
  • [7] Daniel Dugger and Daniel C. Isaksen, Topological hypercovers and $ \mathbb{A}^1$-realizations, Math. Z. 246 (2004), no. 4, 667-689. MR 2045835 (2005d:55026), https://doi.org/10.1007/s00209-003-0607-y
  • [8] W. G. Dwyer and D. M. Kan, An obstruction theory for diagrams of simplicial sets, Nederl. Akad. Wetensch. Indag. Math. 46 (1984), no. 2, 139-146. MR 749527 (86c:55010c)
  • [9] W. G. Dwyer and D. M. Kan, Realizing diagrams in the homotopy category by means of diagrams of simplicial sets, Proc. Amer. Math. Soc. 91 (1984), no. 3, 456-460. MR 744648 (86c:55010b), https://doi.org/10.2307/2045321
  • [10] W. G. Dwyer, D. M. Kan, and J. H. Smith, An obstruction theory for simplicial categories, Nederl. Akad. Wetensch. Indag. Math. 48 (1986), no. 2, 153-161. MR 849715 (87m:55023)
  • [11] Jacob Lurie, Higher topos theory, Annals of Mathematics Studies, vol. 170, Princeton University Press, Princeton, NJ, 2009. MR 2522659 (2010j:18001)
  • [12] Jacob Lurie, Higher algebra, Preprint available at http://www.math.harvard.edu/~lurie, 2012.
  • [13] Akhil Mathew and Vesna Stojanoska, The Picard group of topological modular forms via descent theory, Preprint available at http://arxiv.org/abs/1409.7702, 2014.
  • [14] Daniel Quillen, Homotopy properties of the poset of nontrivial $ p$-subgroups of a group, Adv. in Math. 28 (1978), no. 2, 101-128. MR 493916 (80k:20049), https://doi.org/10.1016/0001-8708(78)90058-0
  • [15] Emily Riehl, Categorical homotopy theory, New Mathematical Monographs, vol. 24, Cambridge University Press, Cambridge, 2014. MR 3221774

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 55U35, 55U40

Retrieve articles in all journals with MSC (2010): 55U35, 55U40


Additional Information

Akhil Mathew
Affiliation: Department of Mathematics, University of California, Berkeley, California, 94720
Email: amathew@math.berkeley.edu

Vesna Stojanoska
Affiliation: Max Planck Institute for Mathematics, Bonn, Germany, 53111
Email: vstojanoska@mpim-bonn.mpg.de

DOI: https://doi.org/10.1090/proc/12699
Received by editor(s): August 12, 2014
Received by editor(s) in revised form: December 10, 2014, and December 18, 2014
Published electronically: June 5, 2015
Additional Notes: The first author was partially supported by the NSF Graduate Research Fellowship under grant DGE-110640
The second author was partially supported by NSF grant DMS-1307390
Communicated by: Michael A. Mandell
Article copyright: © Copyright 2015 American Mathematical Society

American Mathematical Society